MAUDE Adverse Event Report: ABBOTT VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ABBOTT VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5256
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturer report number: 2017865-2023-51484.During a routine device exchange procedure, the set screws could not be loosened in order to remove the right ventricular (rv) lead from the header of the device.In addition, insulation damage was noted on rv lead.The rv lead was capped, and a replacement device and rv lead were implanted.The patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of could not untighten the ventricular setscrew to remove the lead was confirmed.Analysis revealed that off-center wrench insertions were being made through the septum causing punch-outs in the septum.The punch-outs landed inside of the setscrew inset.The excessive punch-outs along with the incorrect wrench insertions resulted in the physician stripping the setscrew inset such that the setscrew could not be untightened.For lab testing, the septum punch-outs were removed from the inset and correct full wrench insertion was made into the setscrew inset.The setscrew could then be untightened normally, and the stuck lead removed.The problem in the field was caused by the user's incorrect use of the torque wrench.No device anomalies were found.

Brand Name
VERITY ADX XL
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18056466
Report Number2017865-2023-51483
Device Sequence Number5954135
Product Code DXY
UDI-Device Identifier05414734006811
UDI-Public05414734006811
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2011
Device Model Number5256
Device Lot Number2922373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2009
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown